Alert archive / Alabama / Flash Flood Warnings in 2022
Flash Flood Warning 50, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Sep 11, 2022, 10:32 AM CDT for Bullock County, Montgomery County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2022, 10:32 AM CDT (15:32 UTC)
- Expired
- Sep 11, 2022, 1:40 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bullock County, AL, Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 35 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted.
386
WGUS54 KBMX 111532
FFWBMX
ALC011-101-111900-
/O.NEW.KBMX.FF.W.0050.220911T1532Z-220911T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
1032 AM CDT Sun Sep 11 2022
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
East Central Montgomery County in south central Alabama...
Northwestern Bullock County in southeastern Alabama...
* Until 200 PM CDT.
* At 1032 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mitchell and Cecil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3215 8605 3222 8610 3228 8607 3233 8598
3231 8596 3230 8595 3229 8594 3228 8592
3227 8590 3230 8590 3229 8588 3227 8587
3227 8588 3225 8588 3225 8587 3224 8587
3215 8598
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
804
WGUS74 KBMX 111840
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
140 PM CDT Sun Sep 11 2022
ALC011-101-111850-
/O.CAN.KBMX.FF.W.0050.000000T0000Z-220911T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bullock AL-Montgomery AL-
140 PM CDT Sun Sep 11 2022
...FLASH FLOOD WARNING FOR EAST CENTRAL MONTGOMERY AND NORTHWESTERN
BULLOCK COUNTIES HAS BEEN REPLACED WITH A FLOOD ADVISORY...
LAT...LON 3215 8605 3222 8610 3228 8607 3233 8598
3231 8596 3230 8595 3229 8594 3228 8592
3227 8590 3230 8590 3229 8588 3227 8587
3227 8588 3225 8588 3225 8587 3224 8587
3215 8598
$$
25/OwenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 6:42 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Sep 11, 6:42 AM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 642 AM CDT Sun Sep 11 2022 ...New AVIATION... .SHORT TERM... (Today through Monday) Issued at 315 AM CDT SUN SEP 11 2022 /Frontal passage on Monday to bring an end to shower and storm chances by day's end/ We'll have a trough axis draped across the region today, related to a degrading upper low/trough just to our west and a larger upper trough approaching the Midwest. Low-level moisture will be plentiful with dew points in the lower 70s though, as seen on water vapor imagery, swaths of drier air aloft will advect from the southwest. This should result in a varied presence of showers and a few storms today, with activity seemingly maximized near and north of Interstate 20 in association with a surface trough preceding an approaching front. While some activity will persist into the evening, there should be a general decline in coverage as the night and front progress. The progression of the front should favor renewed and diurnally driven showers and storms occurring near and southeast of Interstate 85 on Monday. Lower dew points/less humid air, already moving into Northwest Alabama Monday morning, will progress southeastward through the course of Monday along with a decrease in cloud cover. High pressure will gradually build from the north, allowing fair weather to take hold behind the front. && .LONG TERM... (Tuesday through Saturday) Issued at 315 AM CDT SUN SEP 11 2022 A strong upper-level disturbance is forecast to move east across the Great Lakes at the beginning of the period. An associated surface low will propagate east with this system with a trailing cold front effectively sweeping across much of the eastern CONUS. A dry, continental airmass will advect into the region providing calm, stable stable weather that should persist through the end of the period. Our first "taste of fall" will include noticeably drier air, both in tropospheric moisture content and in sensible moisture (dewpoints). This will lead to mainly rain-free conditions and mostly clear skies each day. Drier conditions will foster cooler overnight periods and warm afternoons, generally featuring a broad diurnal temperature range, 25-30+ degrees in some cases. Overall, I've tried to capture more favorable MOS guidance in terms of highs/lows each day, including potential cold air drainage situations through mid week. By the end of the period the airmass should have already begun steady modification. I trend upward with moisture/dewpoints and have <24% PoPs for areas southeast as global ensembles still suggest some QPF creeping back in the Gulf Coast/Southeast regions. && .AVIATION... (12Z TAFS) Issued at 640 AM CDT SUN SEP 11 2022 /Morning IFR followed by afternoon VFR/ As of 11:45z, IFR ceilings were in place across much of Central Alabama with pockets of and localized fluctuation to MVFR. Low ceilings are expected to persist through 15z, or so, before gradually lifting to VFR range into the afternoon. Spotty showers and storms are expected at times today, with a batch of early- morning activity already affecting TOI. Low ceilings may again develop overnight Sunday/toward the end of the current TAF period. A wind shift is also forecast Sunday night as a front nears the area. 89^GSatterwhite && .FIRE WEATHER... Elevated moisture values remain in place through today with RH values 60-70% or higher. This will promote scattered showers and thunderstorms, mainly this afternoon and evening. Expect southerly to southwesterly surface and 20 ft winds at 5-8 mph. A cold front is forecast to move through the area tomorrow. This will allow for drier, cooler conditions through the next few days. Afternoon RH values could fall as low as 30% on Tuesday and Wednesday with mainly a northerly wind component. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 84 65 80 53 / 60 50 10 0 Anniston 85 68 80 55 / 50 50 10 0 Birmingham 84 66 81 58 / 60 40 10 0 Tuscaloosa 85 66 81 57 / 60 30 0 0 Calera 85 68 81 57 / 50 40 10 0 Auburn 83 69 82 60 / 50 40 30 10 Montgomery 86 71 85 59 / 40 40 20 0 Troy 86 70 84 60 / 50 30 40 10 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...89^GSatterwhite LONG TERM....40 AVIATION...89^GSatterwhite
Hazardous weather outlook, Sep 11, 2:53 AM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 253 AM CDT Sun Sep 11 2022 ALZ011>015-017>050-121100- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 253 AM CDT Sun Sep 11 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Local storm report, Sep 11, 9:45 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
945 AM CDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 4 NE CROSS KEYS 32.37N 85.85W
09/11/2022 MACON AL EMERGENCY MNGR
CR 13 BETWEEN LIVERPOOL AND SWEET GUM HAS
WATER OVER THE ROAD AND IS IMPASSABLE.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:31 AM CDT | Areal Flood Advisory | BMX | Bullock, Macon, Montgomery | 119 min |
| Sep 11, 8:00 AM CDT | Flash Flood Warning | BMX | Macon | 6 hr |
| Sep 11, 10:03 AM CDT | Areal Flood Advisory | BMX | Bullock, Lee, Macon, Russell | 3 hr |
| Sep 11, 10:19 AM CDT | Areal Flood Advisory | BMX | Bullock, Montgomery | 3 hr |
| Sep 11, 1:39 PM CDT | Areal Flood Advisory | BMX | Macon | 81 min |
| Sep 11, 1:40 PM CDT | Areal Flood Advisory | BMX | Bullock, Montgomery | 80 min |
| Sep 11, 5:11 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 49 min |
Nearby
Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.